Georgia, 2001

Waterspout in Georgia, June 24, 2001

June 24, 2001 · NWS JAX · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 1:18 PM EST, 52 minutes earlier.

Area forecast discussion, Jun 24, 1:18 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT SUN JUN 24 2001

CURRENTLY...ISOLATED THUNDERSTORMS ARE MOVING EAST ACROSS FLAGLER
COUNTY. ALSO THUNDERSTORMS HAVE DEVELOPED ALONG A SEA BREEZE OVER
COASTAL GEORGIA WHERE THE WESTERLY FLOW WILL TRANSPORT THEM BACK TO
THE COAST. THE SHARP DWPT GRADIENT DEFINES THE FRONT...LOCATED FROM
N OF SSI TO E OF LAKE CITY WHERE A COOP SITE REPORTS A DWPT OF
66...THEN TO CTY.

LOOKING FOR THE FRONT TO STALL BY THIS EVENING THEN SLIDE TO N
FLORIDA ON MONDAY BEFORE DISSIPATING. ON TUESDAY A STRONGER
SOUTHERLY FLOW ALOFT PUMPS IN MORE MOISTURE AND A SURFACE RIDGE
STRENGTHENS TO THE NORTH CREATING AN EAST-SOUTHEAST FLOW THAT WILL
CONTINUE INTO THE EXTENDED PERIOD. MEANWHILE THE CUT-OFF LOW ALOFT
DIVES SOUTHWARD INTO N GEORGIA AND MEANDERS SOME BEFORE RETROGRADING
TO OK BY NEXT WEEKEND. THIS SPELLS GREATER THAN NORMAL PRECIP FROM
MIDDLE OF WEEK ONWARD.

WILL CONTINUE 30% S OF GNV-SGJ AND ALONG COAST TONIGHT. ON MONDAY...
CONVECTION WILL FIRE INITIALLY ALONG SEA BREEZES OVER INTERIOR FL
AND MOVE TO E COAST. WILL GO WITH 30%-40% EXCEPT 20% IN NWRN GA
COUNTIES. A STRONGER SELY FLOW ON TUESDAY WILL RETARD THE W COAST
SEA BREEZE UNTIL LATE AND THE ACTION SHOULD OCCUR A LITTLE FARTHER
INLAND.

MARINE...WILL CONTINUE VARIABLE WINDS INTO MONDAY THEN SOUTHEAST ON
TUESDAY. NO HIGHLIGHTS.

PRELIM
AMG 64/88/65/89 -224
SSI 68/84/69/84 2223
JAX 66/90/67/88 2234
GNV 65/90/65/90 1324 28

.JAX...
FL...NONE.
GA...NONE.

TRABERT/ZIBURA

In the hours before

Special weather statement, Jun 24, 8:28 AM EST, 5 hours 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT SUN JUN 24 2001

...SCATTERED AFTERNOON THUNDERSTORMS EXPECTED ACROSS COASTAL AREAS
AND INLAND NORTHEAST FLORIDA...

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE
SEABREEZE FRONT OVER COASTAL COUNTIES...MAINLY FLAGLER AND ST JOHNS.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS INLAND AREAS OF
NORTHEAST FLORIDA...MAINLY SOUTH OF INTERSTATE 10.  ELSEWHERE
THUNDERSTORM ACTIVITY SHOULD REMAIN ISOLATED.

THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING...HEAVY
DOWNPOURS...AND STRONG GUSTY WINDS. MOST OF THE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS...AND SPOTTER ACTIVATION IS NOT
ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA
Special weather statement, Jun 24, 9:00 AM EST, 5 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT SUN JUN 24 2001

...SCATTERED AFTERNOON THUNDERSTORMS EXPECTED ACROSS COASTAL AREAS
AND INLAND NORTHEAST FLORIDA...

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE
SEABREEZE FRONT OVER COASTAL COUNTIES...MAINLY FLAGLER AND ST JOHNS.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS INLAND AREAS OF
NORTHEAST FLORIDA...MAINLY SOUTH OF INTERSTATE 10.  ELSEWHERE
THUNDERSTORM ACTIVITY SHOULD REMAIN ISOLATED.

THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING...HEAVY
DOWNPOURS...AND STRONG GUSTY WINDS. MOST OF THE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS...AND SPOTTER ACTIVATION IS NOT
ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

The radar

The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Camden

When
June 24, 2:10 PM EST
Where
Camden County, 2 mi NE of St Marys
Reported by
GOVT OFFICIAL
Coordinates
30.923, -81.636 (the zone’s center; the record gives no point)

Off King's Bay.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255810.